SP Premium
PATTYCAKE17

SparkPoints
 

Fall down, get up, and run again

Sunday, April 27, 2014

After a really good run, I fell down, but the strength I had gathered during that streak stayed with me, so I got up, dusted myself off, and started all over again. Today I'm 5 days into a good run again. Twelve days ago I got on the scale at my WW meeting and was up 4 pounds. I was in shock, and couldn't believe it. I asked her to check it again and it remained the same, with no reason for it, or so I thought. My food and tracking had been as close to perfect as I could make them, and I had no binges or lapses in judgement, AT ALL. So I started to get dejected and depressed and began to eat sympathy snacks to console myself. A few days into this behavior I suddenly realized where the weight had come from. Due to a painfully torn rotator cuff, I had been on a 6 day protocol of a steroidal drug the week before. I checked the box, and sure enough weight gain was a side effect. I hadn't made the connection. I finished the anti-inflammatory medicine, the pain subsided in a few days, but the bloating and weight gain didn't.
Talk about hunger being all in our heads sometimes! As soon as I discovered the connection, my so-called physical hunger subsided and I was back on track from that very moment. So today my resolve is as strong as it had been. Except for indulging myself in two McDonalds cones since that time, I've been pretty good; but I also purchased side salads at the same time to have for my next meal. So it wasn't like I went crazy or anything. Sometimes it's hard to know the side effects of medications without a magnifying glass as you get older, and no one ever tells you these things up front. But for now, I'm just a little wiser, and getting thinner again. I'm running a journey, not a race.
Share This Post With Others
Member Comments About This Blog Post
  • NANCYPAT1
    Take care of YOU
    2218 days ago
  • JILL313
    Hi Patty, I've was on a steroid years ago and started gaining weight like crazy. My dog also has been on them and the same thing happens to him. I'm so glad you figured out what the problem was and have moved on. We've worked hard for each and every pound we've lost so I'm happy your right back on track. I'm also an emotional eater and it's hard not to indulge in my favorite foods when I'm really upset, so I completely understand what set you off. Take good care of yourself. emoticon emoticon emoticon emoticon emoticon


    2219 days ago
  • no profile photo CD14609578
    I've recently given up taking a couple of meds because the side effects were not worth the benefits.
    I know what you mean about hunger being all in your head - I've had that issue a few times this weekend. It seems I use food to entertain myself - to ease boredom.
    2219 days ago
  • MRSJERRYBUSH
    Effects of medications get to us all at one time or another. Something we all need to be aware of. You seem to have great determination. Keep focused.
    2220 days ago
  • IOWAGRAMMA
    Sounds good, Patty. Hope you continue to have great progress!! emoticon
    2220 days ago
  • SANDRALEET
    Be careful you do not hurt the same parts again Heel slower the second time
    2220 days ago
  • MISTYDAZE42
    emoticon emoticon
    2220 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.